Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Weak expectations and the injective envelope


Author: Vern I. Paulsen
Journal: Trans. Amer. Math. Soc. 363 (2011), 4735-4755
MSC (2010): Primary 46L07; Secondary 47L25
Published electronically: April 8, 2011
MathSciNet review: 2806689
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a unital $ C^*$-subalgebra $ \mathcal A \subseteq B(\mathcal H),$ we study the set of all possible images of the injective envelope $ I(\mathcal A)$ of $ \mathcal A$ that are contained in $ B(\mathcal H)$ and their position relative to the double commutant of the algebra in order to develop more information about the existence or non-existence of weak expectations. We study the set of all elements of $ B(\mathcal H)$ that are fixed by all completely positive maps that fix $ \mathcal A.$ We also introduce a new category, such that the injective envelope of $ \mathcal A$ in the new category is always contained in the double commutant of $ \mathcal A.$ We study the relationship between these two injective envelopes and the existence of weak expectations.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 46L07, 47L25

Retrieve articles in all journals with MSC (2010): 46L07, 47L25


Additional Information

Vern I. Paulsen
Affiliation: Department of Mathematics, University of Houston, Houston, Texas 77204-3476
Email: vern@math.uh.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-2011-05203-7
PII: S 0002-9947(2011)05203-7
Keywords: Weak expectation, injective
Received by editor(s): July 24, 2008
Received by editor(s) in revised form: August 25, 2009, and September 1, 2009
Published electronically: April 8, 2011
Additional Notes: This research was supported in part by NSF grant DMS-0600191
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.